Alert archive / Louisiana / Wind Advisories in 2008
Wind Advisory 1, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Jan 15, 2008, 3:57 PM CST for Saint Bernard Parish, Louisiana. It took effect at Jan 16, 2008, 6:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2008, 3:57 PM CST (21:57 UTC)
- In effect from
- Jan 16, 2008, 6:00 AM CST
- Expired
- Jan 16, 2008, 9:00 PM CST
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 152157 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 357 PM CST TUE JAN 15 2008 ...A WIND ADVISORY IS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... .A STRONG AREA OF LOW PRESSURE DEVELOPING OVER THE WESTERN GULF OF MEXICO THIS EVENING WILL QUICKLY MOVE INTO THE NORTHERN GULF OF MEXICO TOMORROW. STRONG EASTERLY WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH WEDNESDAY EVENING AS THE LOW MOVES THROUGH THE NORTHERN GULF OF MEXICO. LAZ040-061>064-066>070-MSZ080>082-161000- /O.NEW.KLIX.WI.Y.0001.080116T1200Z-080117T0300Z/ ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK- HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI... PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 357 PM CST TUE JAN 15 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY. WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP TOMORROW MORNING AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE NORTHERN GULF OF MEXICO. THESE STRONG WINDS SHOULD PERSIST THROUGH THE DAY AND DIMINISH WEDNESDAY NIGHT AS THE LOW PULLS INTO THE SOUTHEAST. THE STRONGEST WINDS SHOULD BE OVER COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI...WITH LIGHTER WINDS EXPECTED FURTHER INLAND. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 32
3 follow-up statements
000 WWUS74 KLIX 160446 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1046 PM CST TUE JAN 15 2008 ...A WIND ADVISORY IS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... .A STRONG AREA OF LOW PRESSURE DEVELOPING OVER THE WESTERN GULF OF MEXICO THIS EVENING WILL QUICKLY MOVE INTO THE NORTHERN GULF OF MEXICO WEDNESDAY. STRONG EASTERLY WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH WEDNESDAY EVENING AS THE LOW MOVES THROUGH THE NORTHERN GULF OF MEXICO. LAZ040-061>064-066>070-MSZ080>082-161300- /O.CON.KLIX.WI.Y.0001.080116T1200Z-080117T0300Z/ ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK- HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI... PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1046 PM CST TUE JAN 15 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE NORTHERN GULF OF MEXICO. THESE STRONG WINDS SHOULD PERSIST THROUGH THE DAY AND DIMINISH WEDNESDAY NIGHT AS THE LOW PULLS INTO THE SOUTHEAST. THE STRONGEST WINDS SHOULD BE OVER COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI...WITH LIGHTER WINDS EXPECTED FURTHER INLAND. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 24
000 WWUS74 KLIX 161034 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 434 AM CST WED JAN 16 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CST THIS EVENING... .AN AREA OF LOW PRESSURE DEVELOPING OVER THE WESTERN GULF OF MEXICO THIS MORNING WILL QUICKLY MOVE INTO THE NORTHERN GULF OF MEXICO TODAY. STRONG EASTERLY WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP THIS MORNING ACROSS COASTAL AREAS AND CONTINUE INTO THE EVENING HOURS AS THE LOW MOVES ACROSS THE NORTHERN GULF OF MEXICO. LAZ040-061>064-066>070-MSZ080>082-161845- /O.CON.KLIX.WI.Y.0001.080116T1200Z-080117T0300Z/ ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK- HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI... PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 434 AM CST WED JAN 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CST THIS EVENING. WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS AS AN AREA OF LOW PRESSURE MOVES ACROSS THE NORTHERN GULF OF MEXICO. THE STRONGEST WINDS SHOULD BE OVER COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI...WITH LIGHTER WINDS EXPECTED FURTHER INLAND. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$
000 WWUS74 KLIX 161858 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1258 PM CST WED JAN 16 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CST THIS EVENING... .AN AREA OF LOW PRESSURE ABOUT 150 MILES SOUTHWEST OF THE MISSISSIPPI DELTA WILL QUICKLY MOVE ACROSS THE NORTHERN GULF OF MEXICO THIS AFTERNOON. STRONG EAST TO NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON ACROSS COASTAL AREAS AND CONTINUE INTO THE EVENING HOURS AS THE LOW MOVES ACROSS THE NORTHERN GULF OF MEXICO. LAZ040-061>064-066>070-MSZ080>082-170300- /O.CON.KLIX.WI.Y.0001.000000T0000Z-080117T0300Z/ ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK- HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI... PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1258 PM CST WED JAN 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS AS AN AREA OF LOW PRESSURE MOVES ACROSS THE NORTHERN GULF OF MEXICO. THE STRONGEST WINDS SHOULD BE OVER COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI...WITH LIGHTER WINDS EXPECTED FURTHER INLAND. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 1:50 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 15, 1:50 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
150 PM CST TUE JAN 15 2008
.UPDATE...
LATEST SURFACE ANALYSIS CONTINUE TO SHOW AN INVERTED TROUGH OVER
WEST GULF AND 20 TO 25 KNOT EAST WINDS OVER NORTHWEST. INN
SHORT...THE HIGH IS EXPECTED TO SLIDE EAST PLACING THE TIGHT
PRESSURE GRADIENT OVER THE COASTAL AREA LATE TONIGHT INTO
WEDNESDAY. EXPECTING THE LOW TO DEEPEN TO NEAR 1010MB FURTHERING
TIGHTENING THE PRESSURE GRADIENT ACROSS THE AREA WEDNESDAY.
MOREOVER...ASTRONOMICAL HIGH TIDE IS EXPECTED TO WEDNESDAY NOON
TIME AND EARLY AFTERNOON. THESE TIMELY FEATURES WILL YIELD TIDES
OF 2 TO 3 FEET ABOVE NORMAL. ERGO...WILL GO AHEAD WITH A COASTAL
FLOOD WATCH FOR MOST OF THE COASTAL AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 60 42 50 38 / 0 50 100 40
BTR 62 44 51 39 / 0 60 100 40
MSY 62 45 54 44 / 0 60 100 50
GPT 62 44 54 42 / 0 50 100 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 AM WEDNESDAY
FOR THE FOLLOWING ZONES: AND LOWER TERREBONNE.
GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: AND LOWER TERREBONNE.
COASTAL FLOOD WATCH FROM 6 AM WEDNESDAY TO 9 PM WEDNESDAY FOR
THE FOLLOWING ZONES: LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...
ORLEANS...ST. CHARLES...ST. JOHN THE BAPTIST...ST.
TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER PLAQUEMINES...
AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY
FOR THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
MAUREPAS.
GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 AM WEDNESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS
TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
60 NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
MS...COASTAL FLOOD WATCH FROM 6 AM WEDNESDAY TO 9 PM WEDNESDAY FOR
THE FOLLOWING ZONES: HANCOCK
GM...SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT
THURSDAY FOR THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 AM WEDNESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS
TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
60 NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
&&
18Hazardous weather outlook, Jan 15, 1:15 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 115 PM CST TUE JAN 15 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-171200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 115 PM CST TUE JAN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT MARINE... A GALE WARNING IS IN EFFECT FOR THE GULF COASTAL WATERS UNTIL 6 PM FOR WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR LAKES PONTCHARTRAIN AND MAUREPAS AND FOR THE GULF COASTAL WATERS FROM 6 PM TO MIDNIGHT. COASTAL FLOODING... STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL IMPACT THE COASTAL WATERS OF SOUTHEAST LOUISIANA TO THE WEST OF THE MISSISSIPPI RIVER DELTA DURING THE MORNING. THESE STRONG WINDS ARE THEN EXPECTED TO SPREAD NORTHEAST TOWARD THE MISSISSIPPI COAST BY MIDDAY. TIDE LEVELS ARE EXPECTED TO INCREASE DUE TO A COMBINATION OF THE STRONG WINDS AND RISING ASTRONOMICAL TIDES. WATER LEVEL RISES UP TO 2 TO 3 FEET ARE POSSIBLE THIS AFTERNOON. THIS INCREASE MAY CAUSE FLOODING OF LOW LYING COASTAL AREAS...OUTSIDE OF THE LEVEE PROTECTION SYSTEM...FROM WAVELAND MISSISSIPPI TO THE WESTERN AND SOUTHERN PORTIONS OF LAKES MAUREPAS...PONTCHARTRAIN AND BORGNE...TO NEAR PORT FOURCHON LOUISIANA. A COASTAL FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 9 PM. STRONG WINDS... A WIND ADVISORY IS IN EFFECT FOR COASTAL AREAS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI UNTIL 9 PM. WINDS ARE EXPECTED TO INCREASE TO AROUND 25 MPH WITH GUSTS TO 35 MPH ACROSS COASTAL AREAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO MONDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 2:01 PM CST | Coastal Flood Watch | LIX | Saint Bernard, Saint John the Baptist | 31 hr |
| Jan 15, 3:14 PM CST | Flash Flood Watch | LIX | Saint Bernard | 21 hr |
Nearby
Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.